Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 178, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 8, 2005, 4:11 PM CDT for Oldham County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 8, 2005, 4:37 PM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 082111 SVRAMA TXC359-082215- /O.NEW.KAMA.SV.W.0178.050808T2111Z-050808T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 411 PM CDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OLDHAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 515 PM CDT * AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES NORTHEAST OF ADRIAN...OR ABOUT 19 MILES NORTH OF VEGA...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL TO GOLFBALL SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3557 10240 3560 10262 3519 10273 3519 10244 $$ KRAMAR
1 follow-up statement
000 WWUS54 KAMA 082137 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 437 PM CDT MON AUG 8 2005 TXC359-082147- /O.CAN.KAMA.SV.W.0178.000000T0000Z-050808T2215Z/ OLDHAM TX- 437 PM CDT MON AUG 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OLDHAM COUNTY IS CANCELLED... AT 437 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3557 10240 3560 10262 3519 10273 3519 10244 $$ SLATTERY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:43 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 8, 3:43 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT MON AUG 8 2005 .DISCUSSION... UPPER LEVEL SHEAR...LOW LEVEL MOISTURE AND INSTABILITY ALL LEADING TO THUNDERSTORMS ACROSS THE WESTERN TEXAS PANHANDLE. VISIBLE SATELLITE PICTURE SHOWS SOME SUBSIDENCE BEHIND OLD CLUSTER OF THUNDERSTORMS ACROSS THE SOUTHEAST TEXAS PANHANDLE. WILL GO AHEAD AND ADD SOME SLIGHT CHANCE POPS TO THE ENTIRE AREA...BUT WITH THE 20 TO 24 PERCENTERS ACROSS THE SOUTHWEST TEXAS PANHANDLE...CLOSER TO THE UPPER LEVEL SHEAR. UPPER LEVEL RIDGE WILL HOLD ON STRONG ACROSS THE SOUTHERN ROCKIES AND SOUTHERN HIGH PLAINS THROUGH LATE THIS WEEK. THE PANHANDLES WILL REMAIN IN A LIGHT NORTHWEST TO NORTH FLOW ALOFT AS CENTER OF HIGH STAYS JUST TO OUR WEST. UPPER RIDGE THEN STARTS TO BREAK DOWN AND IT ALLOWS A STRONG UPPER LEVEL TROUGH TO SWING SOUTHEASTWARD OUT OF CANADA. THIS UPPER TROUGH WILL HAVE A STRONG COLD FRONT ASSOCIATED WITH IT THAT WILL REACH THE PANHANDLES LATE THIS WEEKEND. THIS FRONT WILL WORK ON THE LOW LEVEL MOISTURE TO HELP TO PRODUCE LIFT SUFFICIENT ENOUGH FOR THUNDERSTORM DEVELOPMENT. SO HAVE INTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. MODELS HAVE COME INTO FAIRLY GOOD AGREEMENT ON THIS SCENARIO TOWARD THE END OF THIS FORECAST PACKAGE...SO CONFIDENCE IS A LITTLE HIGHER NOW. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 92 65 93 / 20 10 10 0 BEAVER OK 68 96 68 97 / 20 10 10 0 BOISE CITY OK 62 94 64 93 / 20 10 10 0 BORGER TX 66 94 67 96 / 20 10 10 0 BOYS RANCH TX 65 94 66 97 / 20 10 10 0 CANYON TX 63 91 64 93 / 20 10 10 0 CLARENDON TX 68 93 67 95 / 20 10 10 0 DALHART TX 62 93 63 96 / 20 10 10 0 GUYMON OK 66 96 67 95 / 20 10 10 0 HEREFORD TX 63 91 64 94 / 20 10 10 0 LIPSCOMB TX 68 94 67 97 / 20 10 10 0 PAMPA TX 66 92 66 93 / 20 10 10 0 SHAMROCK TX 69 94 68 96 / 20 10 10 0 WELLINGTON TX 69 96 69 97 / 20 10 10 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/15
Hazardous weather outlook, Aug 8, 1:00 PM CDT, 3 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON AUG 8 2005 CORRECTED EXPIRATION TIME OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON INTO THIS EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HOWEVER ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS OWING TO SLOW STORM MOVEMENT...SO LOCALIZED FLOODING MAY BE A CONCERN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
In the hours before
Special weather statement, Aug 8, 2:28 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 228 PM CDT MON AUG 8 2005 TXZ011-016-082015- DEAF SMITH TX-OLDHAM TX- 228 PM CDT MON AUG 8 2005 ...STRONG THUNDERSTORM IN DEAF SMITH AND OLDHAM COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF VEGA AT 228 PM CDT. THE STORM WAS NEARLY STATIONARY. ONE HALF INCH SIZE HAIL...GUSTY WINDS AND VERY HEAVY RAINS ARE POSSIBLE. PEOPLE IN NORTHERN DEAF SMITH AND SOUTHERN OLDHAM COUNTIES...INCLUDING THE CITY OF VEGA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, Aug 8, 2:42 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 242 PM CDT MON AUG 8 2005 TXZ006-082030- HARTLEY TX- 242 PM CDT MON AUG 8 2005 ...STRONG THUNDERSTORM IN HARTLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER CHANNING AT 242 PM CDT. THE STORM WAS NEARLY STATIONARY. ONE HALF INCH SIZE HAIL...GUSTY WINDS...AND VERY HEAVY RAINS ARE POSSIBLE. PEOPLE IN HARTLEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, Aug 8, 3:15 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON AUG 8 2005 TXZ016-082100- DEAF SMITH TX- 315 PM CDT MON AUG 8 2005 ...STRONG THUNDERSTORM IN DEAF SMITH COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL DEAF SMITH COUNTY AT 315 PM CDT...MOVING NORTHEAST AT 10 MPH. ONE HALF INCH SIZE HAIL...GUSTY WINDS...AND EXTREMELY HEAVY RAINS ARE POSSIBLE. PEOPLE IN DEAF SMITH COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Local storm report, Aug 8, 3:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 9 W CHANNING 35.68N 102.49W
08/08/2005 1.75 INCH HARTLEY TX PUBLIC
55 MPH WINDS ESTIMATED.
&&
SPSpecial weather statement, Aug 8, 3:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 357 PM CDT MON AUG 8 2005 TXZ011-082145- OLDHAM TX- 357 PM CDT MON AUG 8 2005 ...STRONG THUNDERSTORM IN OLDHAM COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTH CENTRAL OLDHAM COUNTY AT 357 PM CDT...MOVING SOUTH AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. AT THE MOMENT...THE STORM APPEARS TO BE BELOW SEVERE LEVELS...BUT HAS HAD A HISTORY OF PRODUCING LARGE HAIL. RESIDENTS OF OLDHAM COUNTY SHOULD STAY ALERT IN CASE THE STORM INTENSIFIES FURTHER...AND SHOULD LISTEN FOR WARNINGS FROM THE NATIONAL WEATHER SERVICE. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:25 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.